MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM-H PROXIMAL COATING STD STEM SIZE 5; HIP UNCEMENTED STEM

MEDACTA INTERNATIONAL SA AMISTEM-H PROXIMAL COATING STD STEM SIZE 5; HIP UNCEMENTED STEM
Model Number 01.18.175
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 03/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 12 march 2020: lot 180060: (b)(4) items manufactured and released on 19-apr-2018.Expiration date: 2023-04-11.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional devices involved: batch reviews performed on 12 march 2020: ball heads: mectacer 01.29.205 biolox delta ceramic ball head 12/14 32 size m 0 (k112115) lot 186539: (b)(4) items manufactured and released on 27-nov-2018.Expiration date: 2023-11-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar event reported.Liner: mpact 01.32.3241hct flat pe hc liner 32/d (k103721) lot 186964: (b)(4) items manufactured and released on 25-oct-2018.Expiration date: 2023-10-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medacta medical affairs director: revision tha performed after an unspecified length of time since primary surgery.According to report, causes for revision are pain and extra-articular impingement.The latter cannot be determined by looking at the frontal xray.The cause of pain is not specified.The image supplied shows an acetabular cup protruding beyond the medial acetabular wall, which could well be a cause of pain and contribution to shortening the leg and causing extra-articular impingement.The history of this acetabular protrusion is not known.The stem was reported to be well integrated, the reason for removal was not specified.Apparently, the protruded cup has been left in place.There is no hint that a defective device has caused this problem.
 
Event or Problem Description
Revision surgery performed about 1 year after primary (the exact primary date is unknown) due to pain and extra-articular impingement (greater trochanter and proximal rim of acetabulum).Stem and head have been replaced due to pain.Also the liner have been swapped.Stem was proximally well integrated (where there is the coating) and distally loose (in general not a stem loosening because is a proximal fixation stem).

Brand Name
AMISTEM-H PROXIMAL COATING STD STEM SIZE 5
Common Device Name
HIP UNCEMENTED STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9909844
Report Number3005180920-2020-00199
Device Sequence Number19651362
Product Code LZO
UDI-Device Identifier07630030804403
UDI-Public07630030804403
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K161635
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/11/2023
Device Model Number01.18.175
Device Catalogue Number01.18.175
Device Lot Number180060
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2020
Initial Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR